Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from Varicose & Spider veins from long time. Having pain in leg. Suggest the treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1216 Questions
Please suggest treatment for Varicose & Spider veins.
Duration - Over 2 years
Frequency - Pain in the left leg (varicose & spider) once in a week
Medications - None tried
No Allergies
Posted Fri, 6 Sep 2013 in Blood Disorders
Answered by Dr. Indranil Ghosh 31 hours later
Thanks for your query.
Varicose and spider veins are manifestations of reflux in the venous system. Usually this abnormal reflux is in the superficial veins and cause recirculation of oxygen poor blood in the skin and subcutaneous tissues. This can cause chronic changes like ulcers in the long run. That is why these should be treated appropriately.
Common treatment modalities are, chemical injection or sclerotherapy, laser ablation, intense pulsed light, radiofrequency ablation or surgical correction. All of these are reasonably safe and effective. Medicines don't really help in this.
You should contact a vascular surgeon who will guide you into the procedure most appropriate for you.
Hope I have answered your query. I will be happy to answer any further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor